MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULOSTOMY RESERVOIR ASSEMBLY; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULOSTOMY RESERVOIR ASSEMBLY; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 27051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned ventriculostomy reservoir assembly was patent.However the device did not meet leak testing due to a broken base.It is unknown how or when the damage occurred.The instructions for use that accompany the device caution that ¿snap shunt type products may disconnect at the plastic snap junction if they are: damaged prior to connection; connected, disconnected and reconnected; or not completely connected during implant.Proteinaceous debris was observed on the exterior of the ventriculostomy reservoir assembly.A review of the manufacturing records showed no anomalies.All reservoirs are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device failed after implant.According to the report, the tip of the snap reservoir had broken off.Reportedly, the device was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULOSTOMY RESERVOIR ASSEMBLY
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6408368
Report Number2021898-2017-00112
Device Sequence Number18840644
Product Code JXG
UDI-Device Identifier00643169498198
UDI-Public00643169498198
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K874498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number27051
Device Lot NumberE09976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer02/13/2017
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age17 YR
Patient Weight84